Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Was moderate smoker and alcohol consumer. Started feeling weak. Is this withdrawal of nicotine and alcohol?

User rating for this question
Answered by

Practicing since : 2008
Answered : 1197 Questions
hi doctor,
i was a moderate smoker(10 cigs/day)and alcohol consumer,2 weeks back i quit both of them all of a sudden.for 1 st week every thing was normal.from 2nd week i started to feel week.i am able to do my day to day works normally but theres this feeling,body feels light and this is withdrawl effects of nicotine and alcohol or due to other cause.please help
Posted Tue, 3 Sep 2013 in Smoking and Alcohol Addiction
Answered by Dr. Anjana Rao Kavoor 58 minutes later
Brief Answer:
Nicotine withdrawal effects

Detailed Answer:
Thanks for writing in to us.

First I would like to congratulate you on your efforts to quit smoking and alcohol.

You are right, nicotine withdrawals can cause weakness, anxiety and restlessness.
Please be firm on your decision to quit habits.

Many over-the-counter nicotine replacement products are available, including patches, lozenges, and gum. Your doctor can also prescribe a nasal spray or an oral inhaler.

You could also take help from a Psychiatrist dealing with de-addiction and they may recommend you anti craving medications like varenicline or buproprion which are prescription drugs approved to counter act the nicotine withdrawal effects. These medications are to be taken strictly under medical supervision.

You may start taking nutritious diet and live a healthy lifestyle.

Hope your query is answered.
Do write back in case of doubts.

Dr. A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor